Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

$ad$-nilpotent $\mathfrak b$-ideals in $sl(n)$ having a fixed class of nilpotence: combinatorics and enumeration


Authors: George E. Andrews, Christian Krattenthaler, Luigi Orsina and Paolo Papi
Journal: Trans. Amer. Math. Soc. 354 (2002), 3835-3853
MSC (2000): Primary 17B20; Secondary 05A15, 05A19, 05E15, 17B30
Published electronically: June 10, 2002
MathSciNet review: 1926854
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the combinatorics of $ad$-nilpotent ideals of a Borel subalgebra of $sl(n+1,\mathbb C)$. We provide an inductive method for calculating the class of nilpotence of these ideals and formulas for the number of ideals having a given class of nilpotence. We study the relationships between these results and the combinatorics of Dyck paths, based upon a remarkable bijection between $ad$-nilpotent ideals and Dyck paths. Finally, we propose a $(q,t)$-analogue of the Catalan number $C_n$. These $(q,t)$-Catalan numbers count, on the one hand, $ad$-nilpotent ideals with respect to dimension and class of nilpotence and, on the other hand, admit interpretations in terms of natural statistics on Dyck paths.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 17B20, 05A15, 05A19, 05E15, 17B30

Retrieve articles in all journals with MSC (2000): 17B20, 05A15, 05A19, 05E15, 17B30


Additional Information

George E. Andrews
Affiliation: Department of Mathematics, The Pennsylvania State University, 215 McAllister Building, University Park, Pennsylvania 16802
Email: andrews@math.psu.edu

Christian Krattenthaler
Affiliation: Institut für Mathematik der Universität Wien, Strudlhofgasse 4, A-1090 Wien, Austria
Email: KRATT@Ap.Univie.Ac.At

Luigi Orsina
Affiliation: Dipartimento di Matematica, Istituto G. Castelnuovo, Università di Roma “La Sapienza", Piazzale Aldo Moro 5, 00185 Roma, Italy
Email: orsina@mat.uniroma1.it

Paolo Papi
Affiliation: Dipartimento di Matematica, Istituto G. Castelnuovo, Università di Roma “La Sapienza", Piazzale Aldo Moro 5, 00185 Rome, Italy
Email: papi@mat.uniroma1.it

DOI: http://dx.doi.org/10.1090/S0002-9947-02-03064-7
PII: S 0002-9947(02)03064-7
Keywords: \emph{ad}-nilpotent ideal, Lie algebra, order ideal, Dyck path, Catalan number, Chebyshev polynomial
Received by editor(s): April 25, 2000
Published electronically: June 10, 2002
Additional Notes: The first author was partially supported by National Science Foundation Grant DMS 9870060.
The second author was partially supported by the Austrian Science Foundation FWF, grant P13190-MAT
The fourth author’s research was partially supported by EC’s IHRP Programme, grant HPRN-CT-2001-00272
Article copyright: © Copyright 2002 American Mathematical Society